Hail, Alachua
- When
- April 21, 4:15 PM EST
- Where
- Alachua County, 2 mi N of Micanopy
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.533, -82.283
Nickel size hail was covering the ground.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Nickel size hail was covering the ground.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 21, 12:58 PM EST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 158 PM EDT FRI APR 21 2006 .SHORT TERM...ONLY A SMATTERING OF CLOUDS ACROSS ACROSS JAX CWA AS OF 1 PM EDT. THIS IS DUE TO QUITE DRY CONDITIONS AS 12Z KJAX SOUNDING INDICATED PWAT NEAR 1 INCH...COUPLED WITH SUBSIDENCE ASSOCIATED WITH MEAN LAYER RIDGE. ATMOSPHERE WILL UNDERGO CHANGES BEGINNING LATE THIS AFTERNOON AS MEAN LAYER RIDGE IS FORECAST TO SLOWLY SHIFT EAST...WITH LOW-LEVEL SOUTHERLY FLOW PROVIDING INFLUX OF MOISTURE AND INSTABILITY. WILL OMIT POPS FOR THIS EVENING AS SUBSIDENCE INVERSION BETWEEN H85 AND H7 REMAINS TOO STRONG. WILL INTRODUCE SLIGHT CHANCE POPS AFTER MIDNIGHT FOR WESTERN-MOST ZONES OF JAX CWA...WHERE PRE-FRONTAL DYNAMICS WILL FIRST IMPACT. SATURDAY MAY BE AN ACTIVE WEATHER DAY AS VIGOROUS SHORTWAVE TROUGH AND ATTENDANT FRONTAL SYSTEM IS FORECAST TO TRACK ACROSS JAX CWA. AT THIS TIME...FOCUS AREA FOR STRONG/POSSIBLY SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF U.S. HIGHWAY 301 CORRIDOR WHERE MAXIMUM DAYTIME HEATING WILL COINCIDE WITH PLACEMENT OF FRONTAL SYSTEM. MAIN CONCERNS AT THIS TIME ARE HAIL AND GUSTY TO POSSIBLY STRONG WINDS. FRONT IS FORECAST TO DEPART OFFSHORE LATE SATURDAY...FOLLOWED BY DRY CONDITIONS SUNDAY AND MONDAY. TEMPERATURES WILL LIKELY CONTINUE ABOVE CLIMATOLOGY AS MEAN LAYER RIDGE QUICKLY BUILDS IN FROM THE WEST. .LONG TERM (TUE THROUGH FRI)...WILL MAINTAIN DRY FORECAST FOR TUESDAY AS MEAN LAYER RIDGE SLOWLY FLATTENS ACROSS THE SOUTHEAST UNITED STATES. NEXT SHORTWAVE TROUGH AND ATTENDANT SURFACE FRONT IS FORECAST TO TRAVERSE JAX CWA WEDNESDAY. WILL MENTION CHANCE POPS ACROSS THE BOARD WITH SHOWER/THUNDERSTORM WORDING. THURSDAY AND FRIDAY...WILL INCLUDE N-S DISTRIBUTION OF POPS WITH HIGHEST POPS GENERALLY SOUTH OF A LINE FROM GAINESVILLE TO ST AUGUSTINE (WHERE FRONTAL BOUNDARY IS CURRENTLY FORECAST TO STALL). DIFFICULT TO DETERMINE DEGREE OF INSTABILITY FOR THESE TWO DAYS...THUS WILL MAINTAIN SHOWER/THUNDERSTORM WORDING. && .MARINE... SOUTHERLY FLOW WILL CONTINUE TO INCREASE TONIGHT AND SATURDAY AHEAD OF THE FRONT AND WILL RAISE SMALL CRAFT EXERCISE CAUTION HEADLINES FOR THE OFFSHORE WATERS AT WINDS WILL LIKELY REACH 15 TO 20 KNOTS IN A GOOD NOCTURNAL WIND EVENT. SEAS WILL BUILD SLIGHTLY INTO THE 3-5 FT RANGE. OTHERWISE THE MAIN EVENT WILL BE A LINE OF STRONG THUNDERSTORMS MOVING INTO THE COASTAL WATERS LATE SATURDAY AFTERNOON AND EVENING. SUNDAY THROUGH TUESDAY SHOULD FEATURE WINDS LESS THAN 15 KNOTS AND SEAS 4 FT OR LESS. NEW 12Z GFS PROGGING BRIEF NELY WIND EVENT FOR NEXT WEDNESDAY. && .FIRE WEATHER... DISPERSION INDICES ARE EXPECTED TO REACH INTO THE 65 TO 75 RANGE SATURDAY AFTERNOON WITH MODERATE SWLY FLOW AND MAX TEMPS IN THE 80S...BUT RHS SHOULD REMAIN ABOVE 35%. FOR SUNDAY AFTERNOON...IT APPEARS AS THOUGH RHS SHOULD FALL BELOW 35 PERCENT FOR SEVERAL HOURS ACRS THE SUWANNEE RIVER VALLEY IN NERN FL...BUT DURATIONS ARE RIGHT AT 4 HOURS AND LIGHT WINDS...SO WILL LET MID SHIFT TAKE ONE MORE LOOK BEFORE PULLING THE TRIGGER ON A FIRE WEATHER WATCH. && .PRELIMINARY POINT TEMPS/POPS... AMG 65 83 57 86 / 20 50 5 0 SSI 68 81 61 82 / 10 60 20 0 JAX 65 85 59 83 / 10 60 10 0 SGJ 68 85 63 82 / 10 60 20 0 GNV 64 86 59 86 / 10 40 10 0 OCF 64 86 60 86 / 10 40 10 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...ZAPPE MARINE/FIRE WX...HESS
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT FRI APR 21 2006 UPDATED TO REMOVE DENSE FOG ADVISORY FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211400- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1000 AM EDT FRI APR 21 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AS THE EAST COAST AND WEST COAST SEABREEZES COLLIDE. STRONG GUSTY WINDS ARE POSSIBLE IN THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...STRONG THUNDERSTORMS POSSIBLE SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON SATURDAY AHEAD OF A COLD FRONT. STRONG STORMS ARE POSSIBLE...ESPECIALLY DURING SATURDAY AFTERNOON ACROSS THE EASTERN PORTION OF THE AREA AS CONVECTION IS ENHANCED BY THE ATLANTIC SEABREEZE. THE GREATEST THREATS FROM THESE STORMS WILL BE HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT FRI APR 21 2006 FLZ040-211930- MARION- 255 PM EDT FRI APR 21 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 330 PM EDT... AT 255 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF RAINBOW LAKES ESTATES...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES AND OCALA AIRPORT THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 318 PM EDT FRI APR 21 2006 FLZ040-211945- MARION- 318 PM EDT FRI APR 21 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN CONTINUED FOR SOUTHWEST MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 345 PM EDT... AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 14 MILES SOUTHWEST OF OCALA AIRPORT...OR ABOUT 9 MILES NORTHEAST OF BEVERLY HILLS...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SANTOS AND OCALA AIRPORT THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 PM EDT FRI APR 21 2006 FLZ040-212100- MARION- 415 PM EDT FRI APR 21 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE LIGHTNING AND SMALL HAIL VALID UNTIL 500 PM EDT... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF FLEMINGTON...OR ABOUT 8 MILES SOUTHEAST OF WILLISTON...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LOWELL...REDDICK AND FLEMINGTON THROUGH 500 PM EDT. HEAVY RAIN AND GUSTY WINDS CAN ALSO BE EXPECTED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 446 PM EDT FRI APR 21 2006 FLZ036-212145- ALACHUA- 446 PM EDT FRI APR 21 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR SMALL HAIL VALID UNTIL 545 PM EDT... AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 11 MILES SOUTHWEST OF ROCHELLE...OR ABOUT 11 MILES NORTHEAST OF WILLISTON...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 40 MPH ARE POSSIBLE ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 PM EDT FRI APR 21 2006 GAZ163-212200- CLINCH- 509 PM EDT FRI APR 21 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR SMALL HAIL VALID UNTIL 600 PM EDT... AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF HOMERVILLE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE AND ARGYLE THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The Jacksonville radar (KJAX), 120 km away, was scanning. The volume nearest the first event began at 21:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489913.